Article Text

Download PDFPDF
CASE REPORT
Posterior reversible encephalopathy syndrome after bevacizumab therapy in a normotensive patient
  1. Ola Abbas1,
  2. Ali Shamseddin2,
  3. Sally Temraz2,
  4. Ali Haydar3
  1. 1Department of Anaesthesia, Royal Oldham Hospital, Peninne Acute Hospitals Trust, Manchester, UK
  2. 2Department of Hematology Oncology, American University of Beirut Medical Center, Beirut, Lebanon
  3. 3Department of Diagnostic Radiology, American University of Beirut Medical Center, Beirut, Lebanon
  1. Correspondence to Dr Ali Haydar, ah24{at}aub.edu.lb

Summary

Posterior reversible encephalopathy syndrome (PRES) is a neurological disorder characterised by distinct radiological features. Common precipitants of this disorder include acute medical illness, hypertensive crisis, eclampsia, immunosuppressive therapy and chemotherapy. We present the case of a patient with advanced ovarian carcinoma who developed PRES shortly after receiving bevacizumab (Avastin), an inhibitor of vascular endothelial growth factor. The patient's medical history and clinical presentation both suggest bevacizumab as the precipitator for PRES. This agent has been often overlooked as a possible cause of this rare neurological syndrome.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.